Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Whitey

problem with retin-a!!

im been takin retin a for last couple of months and around my cheeks and mouth theres is an improvement im still gettin a few here and there but nothin 2 major but on my forehead it hasnt improved at all im still gettin a lot of spots on a daily basis and it really gettin frustrating because there usually painfull and really red and because i have quite a lot doesnt look 2 nice either, does any1 know why this could be?

Share this post


Link to post
Share on other sites

i believe retin-a works best when your clear, so i would pause and clear up your forehead with some bp application then spot treating with sulfur based masks.

Share this post


Link to post
Share on other sites

ive got sum bp cream called duac i use durin the day i got prescribed that at the same time, is that enough. doesnt seem to be really.

Share this post


Link to post
Share on other sites

sulfur mask will act sorta like a anti bacterial catalyst and also dry out that spot. combined with the powers of BP should be enough, unless you wanna bump up the level of bp your using to something like benzaclin.

lates.

Share this post


Link to post
Share on other sites

What is your fitzpatrick type? Here is a guide...

I. Fair

II. Fairly Light

III. Medium

IV. Tan

V. Dark

VI. Black

It seems that the lighter your skin type the more sensitive your skin is. Seems that way for me, I did retin-A and it didn't do any good at all. The bad thing about retin-A is that all impurities rush to the surface at an accelerated rate and for those with sensitive skin, this is a big problem. My skin just couldn't bear all the inflammation imposed on it and it left me with redmarks. Be very careful, and if it doesn't improve soon I'd discontinue it.

Share this post


Link to post
Share on other sites
i believe retin-a works best when your clear, so i would pause and clear up your forehead with some bp application then spot treating with sulfur based masks.

No, retin-a is first and foremost an acne treatment. It's made to be used when you have acne problems. Don't stop the Retin-A. But do ask your doctor if it's been at least 3 months on the drug and you still are having trouble. You may either need a higher dosage, or a different retinoid.

Share this post


Link to post
Share on other sites

im quite tanned i never reacted to anything really sumtimes gone a bit dry but nothin 2 major, jus went a spots healing tends to take a while cos it obviously doesnt come back dark like my skin usually lighter so scarring takes a while.

Share this post


Link to post
Share on other sites

i think im on the 3 month barrier now maybe jus past it, ive had quite a bad breakout the last fews days aswell, maybe im not clensing proberly or something because when i get a big spot in an area thats been clear for a week or so i tend to get a few around it, is that due 2 bacteria?

plus if retin-a isnt working, whats usually next on the game plan to try?

Share this post


Link to post
Share on other sites

yea ive gone sort of red not major tho but u can see a difference between the color on my face and neck, did it clear ur skin up tho? i dont really get dry cos i have very greasy skin n e way, so never moisturize.

Share this post


Link to post
Share on other sites

I'm pretty tanned and I'm using retin-a .1% cream with clindamycin 1%lotion and I've been using it for a week now and I BROKE OUT LIKE CRAZY its not whiteheads its the ones with no whitehead but just a red bump and its tender...

is it like normal breakingout soooo sooon?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×